MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326510
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One unused peripheral intravenous catheter was received for analysis.This was not the same product used in the complaint, however this unused sample was from the same lot number.This sample was tested based on the complaint issue.The take off force, or the initial force that separates the tip of the catheter from the needle, as well as the force to advance, the force required to advance the device tab until locking, were both tested.The resulting values were within specification.Without evaluating the actual sample, it cannot be assessed or confirmed whether a quality related issue has resulted in the user's reported difficulties.The device history record was reviewed and no manufacturing or testing issues were found.Based on the evidence, the complaint was confirmed.
 
Event or Problem Description
Information was received indicating that this peripheral intravenous catheter was dragging upon threading the needle.The difficult insertion caused veins to blow and required additional pokes.No adverse patient effects were reported.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7579589
Report Number3012307300-2018-02078
Device Sequence Number19272280
Product Code FOZ
UDI-Device Identifier15019517078411
UDI-Public15019517078411
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/16/2020
Device Catalogue Number326510
Device Lot Number3529456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/07/2018
Patient Sequence Number1